TITLE

The Numerical Simulation of Space-Time Variable Fractional Order Diffusion Equation

AUTHOR(S)
Hongmei Zhang; Shujun Shen
PUB. DATE
November 2013
SOURCE
Numerical Mathematics: Theory, Methods & Applications;Nov2013, Vol. 6 Issue 4, p571
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Many physical processes appear to exhibit fractional order behavior that may vary with time or space. The continuum of order in the fractional calculus allows the order of the fractional operator to be considered as a variable. Numerical methods and analysis of stability and convergence of numerical scheme for the variable fractional order partial differential equations are quite limited and difficult to derive. This mo-tivates us to develop efficient numerical methods as well as stability and convergence of the implicit numerical methods for the space-time variable fractional order diffusion equation on a finite domain. It is worth mentioning that here we use the Coimbra-definition variable time fractional derivative which is more efficient from the numerical standpoint and is preferable for modeling dynamical systems. An implicit Euler approx-imation is proposed and then the stability and convergence of the numerical scheme are investigated. Finally, numerical examples are provided to show that the implicit Euler approximation is computationally efficient.
ACCESSION #
94974628

 

Related Articles

  • Stability and Convergence of a Time-Fractional Variable Order Hantush Equation for a Deformable Aquifer. Atangana, Abdon; Noutchie, S. C. Oukouomi // Abstract & Applied Analysis;2013, p1 

    The medium through which the groundwater moves varies in time and space. The Hantush equation describes the movement of groundwater through a leaky aquifer. To include explicitly the deformation of the leaky aquifer into the mathematical formulation, we modify the equation by replacing the...

  • Q-S synchronization of the fractional-order unified system. CHAI, YI; CHEN, LIPING; WU, RANCHAO; DAI, JUAN // Pramana: Journal of Physics;Mar2013, Vol. 80 Issue 3, p449 

    Concept of Q-S synchronization for fractional-order systems is introduced and Q-S synchronization of the fractional-order unified system is investigated in this paper. On the basis of the stability theory of the fractional-order system, two suitable control schemes are designed to achieve Q-S...

  • Exponential Time Integration and Second-Order Difference Scheme for a Generalized Black-Scholes Equation. Zhongdi Cen; Anbo Le; Aimin Xu // Journal of Applied Mathematics;2012, p1 

    We apply an exponential time integration scheme combined with a central difference scheme on a piecewise uniform mesh with respect to the spatial variable to evaluate a generalized Black-Scholes equation. We show that the scheme is second-order convergent for both time and spatial variables. It...

  • A new regularization method for a Cauchy problem of the time fractional diffusion equation. Zheng, G.; Wei, T. // Advances in Computational Mathematics;Feb2012, Vol. 36 Issue 2, p377 

    In this paper, we consider a Cauchy problem of the time fractional diffusion equation (TFDE). Such problem is obtained from the classical diffusion equation by replacing the first-order time derivative by the Caputo fractional derivative of order a (0 < a = 1). We show that the Cauchy problem...

  • Investigation of Synchronization for a Fractional-order Delayed System. Honggang Dang; Wansheng He; Xiaoya Yang // Applied Mechanics & Materials;2014, Vol. 687-691, p447 

    In this paper, synchronization of a fractional-order delayed system is studied. Based on the stability theory of fractional-order systems, by designing appropriate controllers, the synchronization for the proposed system is achieved. Numerical simulations show the effectiveness of the proposed...

  • Numerical Simulations for the Space-Time Variable Order Nonlinear Fractional Wave Equation. Sweilam, Nasser Hassan; Rahman Assiri, Taghreed Abdul // Journal of Applied Mathematics;2013, p1 

    The explicit finite-difference method for solving variable order fractional space-time wave equation with a nonlinear source term is considered. The concept of variable order fractional derivative is considered in the sense of Caputo. The stability analysis and the truncation error of the method...

  • Uniform approximation of fractional derivatives and integrals with application to fractional differential equations. Khosravian-Arab, Hassan; Torres, Delfim F. M. // Nonlinear Studies;2013, Vol. 20 Issue 4, p533 

    It is well known that for every f ∈ Cm there exists a polynomial pn such that pn(k) → f(k)k, k = 0,...,m. Here we prove such a result for fractional (non-integer) derivatives. Moreover, a numerical method is proposed for fractional differential equations. The convergence rate and...

  • SOLUTION OF DIFFUSION EQUATION WITH LOCAL DERIVATIVE WITH NEW PARAMETER. ATANGANA, Abdon; DOUNGMO GOUFO, Emile Franc // Thermal Science;2015 Supplement, Vol. 19, pS231 

    A local derivative with new parameter was used to model diffusion. The modified equation was solved iteratively. Stability of the used method together with the uniqueness of the special solution was studied. An algorithm was proposed to derive the special solution.

  • Fractional-Order Fast Terminal Sliding Mode Control for a Class of Dynamical Systems. Guoliang Zhao // Mathematical Problems in Engineering;2013, p1 

    This paper introduces a novel fractional fast terminal sliding mode control strategy for a class of dynamical systems with uncertainty. In this strategy, a fractional-order sliding surface is proposed, the corresponding control law is derived based on Lyapunov stability theory to guarantee the...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics